quote:Originally posted by Trish
When I stated on methadone, i started to gain weight, i asked the nurses if weight gain was a side effect and they said it was not, i was just eating better, i went to the doctor and they did a thyroid test, well, a normal thyroid level (tsh) is .5 to .9, mine was 27!!! And my electrolytes were off also (water retention). Now that i'm off methadone, i'm losing alot of inches, which means that i'm losing excess fluid which i can only attribute to the methadone. Try typing hypothyroid and methadone in the subject area of your browser and you will see that under active thyroid is a side effect of methadone.
Thanks trish,you basically confirmrd what ive been suspecting..I know several people who've gained lots of weight with methadone,without actually eating more or differently..Like the nurse told you,we've all been told that it was due to a change in eating habits..well that may be the general most common reason/cause but it really doesnt apply to my case or my friends( even when we took drugs we always had jobs , money, families to care for etc and as far as eating habits go we lead a very normal lifestyle,preparing and cooking balanced family type meals everyday )